Alert archive / Georgia / Small Craft Advisories in 2011

Small Craft Advisory 4, NWS Charleston, SC

January 11, 2011

NWS Charleston, SC issued this small craft advisory at Jan 11, 2011, 3:23 PM EST. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2011, 3:23 PM EST (20:23 UTC)
Expired
Jan 13, 2011, 11:00 AM EST
In force
44 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WHUS72 KCHS 112023
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
323 PM EST TUE JAN 11 2011

AMZ350-352-354-120430-
/O.NEW.KCHS.SC.Y.0004.110111T2023Z-110112T2100Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
323 PM EST TUE JAN 11 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-120430-
/O.NEW.KCHS.SC.Y.0004.110111T2023Z-110113T1100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
323 PM EST TUE JAN 11 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-120430-
/O.NEW.KCHS.SC.Y.0004.110111T2023Z-110112T1700Z/
CHARLESTON HARBOR-
323 PM EST TUE JAN 11 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
693 
WHUS72 KCHS 120252
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
952 PM EST TUE JAN 11 2011

AMZ350-352-354-121100-
/O.CON.KCHS.SC.Y.0004.000000T0000Z-110112T2100Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
952 PM EST TUE JAN 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-121100-
/O.CON.KCHS.SC.Y.0004.000000T0000Z-110113T1100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
952 PM EST TUE JAN 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-121100-
/O.CON.KCHS.SC.Y.0004.000000T0000Z-110112T1700Z/
CHARLESTON HARBOR-
952 PM EST TUE JAN 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
415 
WHUS72 KCHS 120825
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
325 AM EST WED JAN 12 2011

AMZ350-352-354-121630-
/O.EXT.KCHS.SC.Y.0004.000000T0000Z-110112T2200Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
325 AM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-121630-
/O.EXT.KCHS.SC.Y.0004.000000T0000Z-110112T2200Z/
CHARLESTON HARBOR-
325 AM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-121630-
/O.CON.KCHS.SC.Y.0004.000000T0000Z-110113T1100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
325 AM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
274 
WHUS72 KCHS 121649
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
ISSUED BY NATIONAL WEATHER SERVICE COLUMBIA SC
1149 AM EST WED JAN 12 2011

AMZ350-352-354-122200-
/O.CON.KCHS.SC.Y.0004.000000T0000Z-110112T2200Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1149 AM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-130100-
/O.CON.KCHS.SC.Y.0004.000000T0000Z-110113T1100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1149 AM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-122200-
/O.CON.KCHS.SC.Y.0004.000000T0000Z-110112T2200Z/
CHARLESTON HARBOR-
1149 AM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
358 
WHUS72 KCHS 122133
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
433 PM EST WED JAN 12 2011

AMZ350-352-354-130400-
/O.EXT.KCHS.SC.Y.0004.000000T0000Z-110113T0400Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
433 PM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-130400-
/O.EXT.KCHS.SC.Y.0004.000000T0000Z-110113T0400Z/
CHARLESTON HARBOR-
433 PM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-130545-
/O.CON.KCHS.SC.Y.0004.000000T0000Z-110113T1100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
433 PM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
119 
WHUS72 KCHS 130255
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
955 PM EST WED JAN 12 2011

AMZ330-130400-
/O.CAN.KCHS.SC.Y.0004.000000T0000Z-110113T0400Z/
CHARLESTON HARBOR-
955 PM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

AMZ350-352-354-131100-
/O.EXT.KCHS.SC.Y.0004.000000T0000Z-110113T1100Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
955 PM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST
THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-131100-
/O.CON.KCHS.SC.Y.0004.000000T0000Z-110113T1100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
955 PM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
557 
WHUS72 KCHS 130807
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
307 AM EST THU JAN 13 2011

AMZ350-352-354-131600-
/O.EXT.KCHS.SC.Y.0004.000000T0000Z-110113T1600Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
307 AM EST THU JAN 13 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-131600-
/O.EXT.KCHS.SC.Y.0004.000000T0000Z-110113T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
307 AM EST THU JAN 13 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
747 
WHUS72 KCHS 131541
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1041 AM EST THU JAN 13 2011

AMZ350-352-354-131645-
/O.EXP.KCHS.SC.Y.0004.000000T0000Z-110113T1600Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1041 AM EST THU JAN 13 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING. 

$$

AMZ374-131645-
/O.EXP.KCHS.SC.Y.0004.000000T0000Z-110113T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1041 AM EST THU JAN 13 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 12:48 PM EST, 2 hours 35 minutes earlier.

Area forecast discussion, Jan 11, 12:48 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1248 PM EST TUE JAN 11 2011

.SYNOPSIS...
LOW PRESSURE OFFSHORE WILL MOVE AWAY TO THE NORTHEAST THIS AFTERNOON.
STRONG AND COLD HIGH PRESSURE WILL BUILD OVER THE REGION DURING
THE MID AND LATE WEEK PERIOD KEEPING TEMPERATURES WELL BELOW
NORMAL. THE WEATHER WILL BECOME MORE UNSETTLED EARLY NEXT WEEK AS
THE NEXT STORM SYSTEM APPROACHES FROM THE WEST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A LOW PRESSURE SYSTEM LOCATED OFF THE NORTH CAROLINA COAST WILL
MOVE NORTHEAST TODAY. LIGHT NORTHWEST WINDS WILL CONTINUE THROUGH
THE AFTERNOON HOURS INTO THE EVENING.

LOW CLOUDS AND FOG WILL CONTINUE TO BE AN ISSUE THROUGH THE AFTERNOON
WITH VISIBILITIES BETWEEN 2 AND 4 MILES EXPECTED. LIGHT WINDS AT
THE SURFACE WILL SLOWLY INCREASE VISIBILITIES THROUGH THE
AFTERNOON. THE LOW STRATUS STRETCHES BACK THROUGH MUCH OF THE
SOUTHEAST WITH AN 8-10C LOW LEVEL INVERSION HOLDING LOW LEVEL
MOISTURE NEAR THE SURFACE ACROSS THE CWA. IT WILL BE VERY
DIFFICULT FOR THE ATMOSPHERE TO OVERCOME THIS INVERSION TODAY
RESULTING IN PERSISTENT OVERCAST SKIES THROUGH THE AFTERNOON.
DOWNSLOPE FLOW LATER THIS AFTERNOON AND AN APPROACHING COLD FRONT
WILL EVENTUALLY DISSIPATE CLOUD COVER FROM WEST TO EAST...BUT THIS
WILL LIKELY NOT BE UNTIL THE EVENING HOURS.

HIGH TEMPERATURES HAVE BEEN ADJUSTED DOWN ACROSS THE BOARD
TODAY WITH TEMPERATURES HAVING A TOUGH TIME REBOUNDING WITH THE
CONTINUING CLOUD COVER. EXPECT HIGHS IN THE MIDDLE 40S SOUTH TO
MIDDLE TO UPPER 30S NORTH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
TONIGHT...LOW PRESSURE OFF THE NC COAST THIS EVENING WILL CONTINUE
TO MOVE WELL NORTHEAST AWAY FROM THE AREA AS DRIER AIR MOVES IN
FROM THE NW. SKIES WILL GRADUALLY BE CLEARING OUT AS A DEEP SOLID
WEST FLOW DEVELOPS. LOW TEMPERATURES WILL DROP TO THE MID 20S WELL
INLAND WITH UPR 20S ALL THE WAY TO THE HIGHWAY 17 CORRIDOR. ALONG
THE SHORES...LOWS ARE EXPECTED TO REACH THE FREEZING MARK. THE
MAIN CONCERN WILL AGAIN BE BLACK ICE OVERNIGHT. THE AMOUNT OF
ROADWAY MOISTURE WILL BE DEPENDENT ON HOW MUCH DRYING OCCURS
DURING THE DAY. GIVEN THE EXPECTED LACK OF SUNSHINE DURING THE DAY
TO ASSIST WITH DRYING AND THE FREEZING TEMPERATURES EXPECTED
OVERNIGHT...IT WOULD NOT BE UNREASONABLE TO HAVE ANOTHER WINTER
WX ADVISORY FOR BLACK ICE ISSUED TONIGHT.

WED THROUGH FRI...THE PATTERN OF HAVING AN BROAD UPPER LEVEL
TROUGH OVER THE ERN CONUS WILL PERSIST WED THROUGH FRI. THIS WILL
MAINTAIN TEMPERATURES WELL BELOW NORMAL THROUGH THE PERIOD UNDER A
COLD WNW TO NW FLOW. EVEN WITH HIGH PRESSURE SLOWLY MAKING INROADS
INTO THE AREA WHICH WILL KEEP SKIES CLEAR TO MOSTLY CLEAR THROUGH
THE PERIOD...HIGH TEMPS WILL REMAIN IN THE LOW-MID 40S WED-THU...
RISING TO THE MID-40S TO AROUND 50 ON FRI. LOWS WED NIGHT AND THU
NIGHT WILL DROP INTO THE UPPER TEENS WELL INLAND...THE LOW-MID 20S
CLOSER TO THE HIGHWAY 17 CORRIDOR...AND TO THE LOW 30S ALONG THE
SHORES.

LAKE WINDS...WE MAY NEED A LAKE WIND ADVISORY FOR LAKE MOULTRIE
TONIGHT THROUGH WEDNESDAY NIGHT DUE TO STRONG COLD AIR ADVECTION
ACROSS THE RELATIVELY WARMER LAKE WATERS AND ELEVATED LOW LEVEL WIND
FIELDS. HOWEVER...PROBABILITIES ARE NOT HIGH ENOUGH YET TO JUSTIFY
THE ADVISORY...WITH WINDS CAPPED AT 15-20 KT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
THE BROAD UPPER TROUGH OVER THE EASTERN CONUS...ALTHOUGH WEAKENING
AND REGENERATING THROUGHOUT THE PERIOD...WILL DOMINATE THE PATTERN
FROM THE END OF THIS WEEK THROUGH THE START OF NEXT WEEK. SURFACE
HIGH PRESSURE WILL SLIDE ACROSS THE AREA SATURDAY THEN SETTLE
OFFSHORE SUNDAY INTO MONDAY. THIS WILL ALLOW A MORE SOUTHERLY LOW
LEVEL COMPONENT TO PREVAIL...MAKING FOR A GRADUAL INCREASING TREND
IN TEMPERATURES FROM BELOW NORMAL TO NEAR-TO-ABOVE NORMAL BY EARLY
NEXT WEEK.

THE PRECIPITATION FORECAST REMAINS IN FLUX AS THE MODELS HAVE NOW
DELAYED THE POTENTIAL ARRIVAL OF A COLD FRONT TO LATER NEXT WEEK
SO HAVE REMOVED MENTION PRECIP FOR SUNDAY AND KEPT IT IN FOR
MONDAY. OTHERWISE...NO PRECIP IS EXPECTED FRI NIGHT THROUGH THE
WEEKEND.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
ABUNDANT LOW LEVEL MOISTURE CONTINUES TO PLAGUE THE TERMINALS WITH
A STRONG LOW LEVEL INVERSION HOLDING LOW CLOUDS IN PLACE. LIFR TO
LOW END IFR CONDITIONS WILL CONTINUE INTO THE EVENING BEFORE
DOWNSLOPE FLOW AND A COLD FRONT MOVES IN FROM THE WEST LEADING TO
RISING CIGS AND CLOUD DISSIPATION. ONCE THE FRONT DOES ARRIVE THIS
EVENING A 35 TO 40 KT LOW LEVEL JET WILL MOVE INTO THE AREA
LEADING TO THE DEVELOPMENT OF WIND SHEAR THROUGH THE OVERNIGHT.
MIXING WILL INCREASE WEDNESDAY MORNING WITH WIND GUSTS 20 TO 25 KT
EXPECTED THROUGH AT LEAST 18Z.

EXTENDED AVIATION OUTLOOK...GENERALLY VFR WEATHER IS EXPECTED TO
PREVAIL. WIND SHEAR AND/OR GUSTY SURFACE WINDS WILL STILL BE A
CONCERN THROUGH AT LEAST WEDNESDAY.

&&

.MARINE...
WINDS AND SEAS HAVE STEADILY COME DOWN TODAY AS LOW PRES OVER THE
GULF STREAM CONTINUES TO MOVES NORTH AND NE THROUGH THE
DAY...PASSING NEAR THE COAST OF NC THIS AFTERNOON. ELEVATED SEAS
HAVE COME DOWN...HOWEVER THIS WILL ONLY BE TEMPORARY...AS
CONDITIONS WILL CHANGE FOR THE WORSE AGAIN TONIGHT AS COLD
CANADIAN HIGH PRESSURE BUILDS FROM THE PLAINS STATES. INCREASING
COLD AIR ADVECTION...A TIGHTENING OF THE PRESSURE GRADIENT AND
EXCELLENT MIXING OF 25-30 KT GEOSTROPHIC WINDS WILL RESULT IN
SOLID SCA/S FOR THE ATLANTIC WATERS...AND A MARGINAL SCA IN
CHARLESTON HARBOR. COLD AIR ADVECTION WILL PERSIST THROUGH
WEDNESDAY MORNING THEN WEAKEN IN THE AFTERNOON...BEFORE INCREASING
AGAIN WEDNESDAY NIGHT. AS A RESULT WE LOOK FOR ADDITIONAL SCA/S TO
OCCUR DURING THAT TIME. WITH THE OFFSHORE FLOW THE SEAS NEAR THE
COAST WILL BE LIMITED TO 2 OR 3 FT...BUT UP TO 4 OR 5 FT NEAR 20
NM OUT...AND AS HIGH AS 6 OR 7 FT ACROSS THE OUTER GA WATERS FROM
TONIGHT THROUGH WEDNESDAY NIGHT.

HIGH PRESSURE FROM THE SOUTHERN PLAINS WILL MOVE EASTWARD THURSDAY
AND FRIDAY...AND EVENTUALLY THE PRESSURE GRADIENT WILL SLACKEN
ENOUGH TO ALLOW FOR A GRADUAL IMPROVEMENT AS WINDS/SEAS SLOWLY
FALL. SCA/S LOOK TO COME TO AN END DURING THIS TIME. THIS IS
FOLLOWED BY AN EVEN MORE NOTICEABLE IMPROVEMENT TO OCCUR THIS
WEEKEND AS THE HIGH SHIFTS EAST AND SE...MOVING ATOP THE LOCAL
WATERS FOR SATURDAY AND SUNDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jan 11, 10:49 AM EST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1049 AM EST TUE JAN 11 2011

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-121000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
1049 AM EST TUE JAN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

BLACK ICE...DEPENDING UPON THE AMOUNT OF DRYING THAT TAKES PLACE
ACROSS THE AREA TODAY...AS TEMPERATURES FALL BELOW FREEZING
TONIGHT THERE IS STILL THE POSSIBILITY OF PATCHY BLACK ICE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ045-121000-
INLAND BERKELEY-
1049 AM EST TUE JAN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

BLACK ICE...DEPENDING UPON THE AMOUNT OF DRYING THAT TAKES PLACE
ACROSS THE AREA TODAY...AS TEMPERATURES FALL BELOW FREEZING
TONIGHT THERE IS STILL THE POSSIBILITY OF PATCHY BLACK ICE.

LAKE WINDS...COLDER AIR MOVING ACROSS THE RELATIVELY WARMER
WATERS OF LAKE MOULTRIE MAY REACH 20 KNOTS...AND A LAKE WIND
ADVISORY MAY BE REQUIRED TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LAKE WINDS...COLDER AIR MOVING ACROSS THE RELATIVELY WARMER
WATERS OF LAKE MOULTRIE MAY REACH 20 KNOTS...AND A LAKE WIND
ADVISORY MAY BE REQUIRED WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-121000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1049 AM EST TUE JAN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jan 11, 2:41 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
241 PM EST TUE JAN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     ICE STORM        ALLENDALE               33.01N  81.31W
01/10/2011                   ALLENDALE          SC   EMERGENCY MNGR

            STORM TOTAL ICE ACCUMULATIONS OF 0.5 TO 1 INCH
            THROUGHOUT THE COUNTY. NUMEROUS TREES AND POWERLINES
            WERE DOWNED BY THE ICE.

&&

EVENT NUMBER CHS1100077

ST
Local storm report, Jan 11, 2:42 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
242 PM EST TUE JAN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     ICE STORM        MARTIN                  33.07N  81.48W
01/10/2011                   ALLENDALE          SC   EMERGENCY MNGR

            STORM TOTAL ICE ACCUMULATION OF 1.00 INCH.

&&

EVENT NUMBER CHS1100078

ST
Local storm report, Jan 11, 2:50 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EST TUE JAN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     ICE STORM        SYLVANIA                32.75N  81.64W
01/10/2011                   SCREVEN            GA   EMERGENCY MNGR

            STORM TOTAL ICE ACCUMULATION OF 0.50 TO 0.75 INCH.
            NUMEROUS TREES AND POWERLINES DOWNED BY ICE THROUGHOUT
            THE COUNTY.

&&

EVENT NUMBER CHS1100079

ST
Local storm report, Jan 11, 3:12 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
312 PM EST TUE JAN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     ICE STORM        METTER                  32.40N  82.06W
01/11/2011                   CANDLER            GA   EMERGENCY MNGR

            STORM TOTAL ICE ACCUMULATION OF 0.25 TO 0.50
            INCH...HIGHEST NORTHERN AND WESTERN PARTS OF THE COUNTY.
            WIDESPREAD TREE DAMAGE WITH NUMEROUS TREES DOWNED BY
            ICE.

&&

EVENT NUMBER CHS1100080

ST
Local storm report, Jan 11, 3:20 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
320 PM EST TUE JAN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     ICE STORM        METTER                  32.40N  82.06W
01/10/2011                   CANDLER            GA   EMERGENCY MNGR

            STORM TOTAL ICE ACCUMULATION OF 0.25 TO 0.50
            INCH...HIGHEST NORTHERN AND WESTERN PARTS OF THE COUNTY.
            WIDESPREAD TREE DAMAGE WITH NUMEROUS TREES DOWNED BY
            ICE.

&&

CORRECTED EVENT DATE...EVENT TIME

EVENT NUMBER CHS1100080

ST
Local storm report, Jan 11, 3:23 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
323 PM EST TUE JAN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     ICE STORM        STATESBORO              32.45N  81.78W
01/10/2011                   BULLOCH            GA   EMERGENCY MNGR

            STORM TOTAL ICE ACCUMULATION OF 0.25 TO 0.50
            INCH...HIGHEST NORTHERN PART OF THE COUNTY. WIDESPREAD
            TREE DAMAGE REPORTED. DOWNED TREES HAD TO BE REMOVED
            FROM OVER 40 ROADWAYS THROUGHOUT THE COUNTY.

&&

EVENT NUMBER CHS1100081

ST

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 10:19 PM ESTSmall Craft AdvisoryCHS7 hr
Jan 11, 3:01 AM ESTMarine Dense Fog AdvisoryCHS4 hr
Jan 11, 4:03 PM ESTLake Wind AdvisoryCHSBerkeley30 hr

Nearby

Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.